Hail, Weston
- When
- June 23, 2:30 PM MST
- Where
- Weston County, 19 mi SW of Upton
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.900, -104.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 23, 1:10 PM MST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 210 PM MDT FRI JUN 23 2006 .DISCUSSION...CURRENT SURFACE ANALYSIS SHOWS WEAK LOW PRESSURE OVER SOUTHEAST MONTANA WITH NUMEROUS BOUNDARIES ACROSS THE AREA...MAINLY FROM ONGOING CONVECTION OVER THE BLACK HILLS AREA. SATELLITE SHOWS CUMULUS DEVELOPMENT ALONG A BOUNDARY ACROSS FAR SOUTHERN SOUTH DAKOTA INTO EASTERN WYOMING...WITH A FEW SMALL CELLS SHOWING UP ON RADAR. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN SOUTH DAKOTA INTO EASTERN WYOMING THIS AFTERNOON...AND CONTINUE THROUGH THE EVENING HOURS. SUFFICIENT SHEAR AND INSTABILITY AROUND TO SEE SOME OF THESE STORMS BECOME SEVERE. LARGE HAIL AND GUSTY WINDS LOOK TO BE THE MAIN THREAT FROM THESE STORMS...WITH THE FOCUS FOR THE SEVERE STORMS MAINLY ACROSS NORTHEAST WYOMING INTO SOUTH CENTRAL SOUTH DAKOTA. RESIDUAL FRONTAL BOUNDARY STALLS ACROSS NORTHEAST WYOMING AND SOUTHWESTERN SOUTH DAKOTA FOR THE WEEKEND...WITH HIGH PRESSURE BUILDING ACROSS THE NORTHERN PORTION OF THE FORECAST AREA. COULD BE A FEW THUNDERSTORMS OVER NORTHEAST WYOMING AND THE BLACK HILLS AREA...OTHERWISE MOSTLY SUNNY AND WARM CONDITIONS WILL PREVAIL THROUGH THE WEEKEND. EXTENDED...UPPER LEVEL RIDGE WILL DOMINATE THE WEATHER NEXT WEEK ACROSS THE NORTHERN PLAINS. UPPER LOW NEAR HUDSON BAY WILL SWING A DISTURBANCE INTO THE REGION THURSDAY...SO HAVE ADDED SOME POPS. OTHERWISE GENERALLY DRY AND VERY WARM CONDITIONS WILL CONTINUE. && .AVIATION...A PLETHORA OF OUTFLOW BOUNDARIES AND SOME INSTABILITY WILL LEAD TO -TSRA OVER PORTIONS OF THE AREA THIS AFTERNOON AND TONIGHT. MAINLY VFR WEATHER IS EXPECTED. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 659 AM MDT FRI JUN 23 2006 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-241300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 659 AM MDT (759 AM CDT) FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA THIS AFTERNOON AND EVENING. THE MAIN THREATS FROM ANY SEVERE STORMS WILL BE LARGE HAIL AND WIND GUSTS OF 60 MPH OR GREATER. AN ISOLATED TORNADO IS ALSO POSSIBLE ACROSS THE SOUTHWEST AND SOUTH CENTRAL SOUTH DAKOTA PLAINS. A WEAK UPPER LEVEL DISTURBANCE WILL BRING ISOLATED SHOWERS AND THUNDERSTORMS TO PARTS OF WESTERN SOUTH DAKOTA EARLY THIS MORNING. A STRONGER UPPER LEVEL DISTURBANCE WILL THEN CROSS THE NORTHERN PLAINS THIS AFTERNOON AND EVENING...BRINGING MORE WIDESPREAD THUNDERSTORM ACTIVITY. A WEAK FRONTAL BOUNDARY WILL ALSO CROSS THE AREA THIS AFTERNOON AND EVENING AND BE THE FOCUS FOR A FEW STRONG TO SEVERE THUNDERSTORMS. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA...BUT ARE MORE LIKELY TO DEVELOP ACROSS THE BLACK HILLS AND SOUTHERN SOUTH DAKOTA...WHERE MORE UNSTABLE AIR WILL BE IN PLACE. THERE IS A REMOTE CHANCE FOR A WEAK TORNADO TO DEVELOP NEAR THE FRONTAL BOUNDARY AS IT CROSSES SOUTHWEST AND SOUTH CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON AND EVENING. THE THREAT FOR SEVERE STORMS SHOULD END ACROSS THE AREA BY LATE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE THIS WEEKEND DURING THE AFTERNOON AND EVENING HOURS...MAINLY ACROSS THE BLACK HILLS AREA AND ADJACENT PLAINS. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The Rapid City radar (KUDX), 167 km away, was scanning. The volume nearest the first event began at 21:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514308.